JOURNAL ARTICLE

Ruptured mycotic common femoral artery pseudoaneurysm: fatal pulmonary embolism after emergency stent-grafting in a drug abuser

Christos D Karkos, Thomas E Kalogirou, Ioakeim T Giagtzidis, Konstantinos O Papazoglou
Texas Heart Institute Journal 2014, 41 (6): 634-7
25593530
The rupture of a mycotic femoral artery pseudoaneurysm in an intravenous drug abuser is a limb- and life-threatening condition that necessitates emergency intervention. Emergency stent-grafting appears to be a viable, minimally invasive alternative, or a bridge, to subsequent open surgery. Caution is required in cases of suspected concomitant deep vein thrombosis in order to minimize the possibility of massive pulmonary embolism during stent-grafting, perhaps by omitting stent-graft postdilation or by inserting an inferior vena cava filter first. We describe the emergency endovascular management, in a 60-year-old male intravenous drug abuser, of a ruptured mycotic femoral artery pseudoaneurysm, which was complicated by a fatal pulmonary embolism.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Related Papers

Remove bar
Read by QxMD icon Read
25593530
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"